Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. Large deviations for random hives and the spectrum of the sum of two random matrices

Large deviations for random hives and the spectrum of the sum of two random matrices

Thumbnail Image
Download
Name

Download (14).pdf

Description
Published version
Size

729.2 KB

Format

Adobe PDF

Checksum (MD5)

68b4a2ed5f0a00740fc5f763ad12b201

Author(s)
Narayanan, Hariharan
•
Sheffield, Scott
Date Issued
May 2024
Journal
The Annals of Probability
Publisher
Institute of Mathematical Statistics
Citation
Hariharan Narayanan. Scott Sheffield. "Large deviations for random hives and the spectrum of the sum of two random matrices." Ann. Probab. 52 (3) 1093 - 1152, May 2024.
Version
Final published version
Abstract
Suppose α, β are Lipschitz, strongly concave functions from [0ⓜ,1]to Rand γ is a concave function from [0ⓜ,1]to Rsuch that α(0)=γ(0)=0α(1)=β(0)=0and β(1)=γ(1)=0n×nHermitian matrix W, let spec(W)denote the vector in R^nwhose coordinates are the eigenvalues of W listed in nonincreasing order. Let λ=∂^- αμ=∂^- βon (0ⓜ,1]and ν=∂^- γ(0ⓜ,1] ∂^-is the left derivative. Let λ_n (i):=n^2 (α(i/n)-α((i-1)/n))i∈[n] μ_n (i):=n^2 (β(i/n)-β((i-1)/n))and ν_n (i):=n^2 (γ(i/n)-γ((i-1)/n)) X_n Y_nbe independent random Hermitian matrices from unitarily invariant distributions with spectra λ_n μ_n ‖·‖_Ito correspond in a certain way to the sup norm of an antiderivative. We prove that the following limit exists: lim┬(n→∞) (logP[specⓜ‖(X_n+Y_n )-ν_n ├ ‖┤_I
Terms of Use
Article is made available in accordance with the publisher's policy and may be subject to US copyright law. Please refer to the publisher's site for terms of use.
Persistent DSpace Link
https://dspace.mit.edu/handle/1721.1/170056
DOI of Published Version
https://doi.org/10.1214/24-aop1687
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.